To read the full version of this content please select one of the options below:

Greedy immunization strategy in weighted scale-free networks

Zhang-Hui Liu (Department of Mathematics and Computer Sciences, Fuzhou University, Fuzhou, China)
Guo-Long Chen (Key Laboratory of Discrete Mathematics with Applications of Ministry of Education, Fuzhou University, Fuzhou, China)
Ning-Ning Wang (Key Laboratory of Discrete Mathematics with Applications of Ministry of Education, Fuzhou University, Fuzhou, China)
Biao Song (Department of Mathematics and Computer Sciences, Fuzhou University, Fuzhou, China)

Engineering Computations

ISSN: 0264-4401

Article publication date: 28 October 2014

Downloads
134

Abstract

Purpose

The purpose of this paper is to present a new immunization strategy for effectively solving the control of the spread of the virus.

Design/methodology/approach

Inspired by the idea of network partition, taking two optimization targets which are the scale of sub-network and the sum of the strengths of the sub-network's nodes into account at the same time, a new immunization strategy based on greedy algorithm in the scale-free network is presented. After specifying the number of nodes through the immunization, the network is divided into the scale of sub-network and the sum of the strength of the sub-network's nodes as small as possible.

Findings

The experimental results show that the proposed algorithm has the better performance than targeted immunization which is supposed to be highly efficient at present.

Originality/value

This paper proposes a new immunization strategy based on greedy algorithm in the scale-free network for effectively solving the control of the spread of the virus.

Keywords

Acknowledgements

This work was supported in part by the National Natural Science Foundation of China under Grant No. 61103175, the Key Project of Chinese Ministry of Education under Grant No. 212086, the Key Project Development Foundation of Education Committee of Fujian province under Grand No. JA11011 and JK2010001, the Technology Innovation Platform Project of Fujian Province under Grant No.2009J1007, the Science and Technology Plan Projects of Fujian under Grant No. 2011H0027 and the Natural Science Foundation of Fujian under Grant No. 2012J01268.

Citation

Liu, Z.-H., Chen, G.-L., Wang, N.-N. and Song, B. (2014), "Greedy immunization strategy in weighted scale-free networks", Engineering Computations, Vol. 31 No. 8, pp. 1627-1634. https://doi.org/10.1108/EC-11-2012-0285

Publisher

:

Emerald Group Publishing Limited

Copyright © 2014, Emerald Group Publishing Limited